Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 42, NWS Lubbock, TX

June 16, 201124 counties in Texas

NWS Lubbock, TX issued this red flag warning at Jun 16, 2011, 3:16 AM CDT for 24 counties in Texas. It took effect at Jun 16, 2011, 11:00 AM CDT. It was in force for 11 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 16, 2011, 3:16 AM CDT (08:16 UTC)
In effect from
Jun 16, 2011, 11:00 AM CDT
Expired
Jun 16, 2011, 10:00 PM CDT
In force
11 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 7:35 PM CDTNON-TSTM WND GST 603 Nne Tahoka, TXREPORT FROM THE TEXAS TECH UNIVERSITY MESONET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 731 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
731 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
2970 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

513 
WWUS84 KLUB 160816
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
316 AM CDT THU JUN 16 2011

TXZ021>044-162100-
/O.NEW.KLUB.FW.W.0042.110616T1600Z-110617T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
316 AM CDT THU JUN 16 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND
ROLLING PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT
THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 021...022...023...024... 
  025...026...027...028...029...030...031...032...033...034... 
  035...036...037...038...039...040...041...042...043 AND 044. 

* WIND...20 TO 25 MPH AT THE 20 FOOT LEVEL.

* HUMIDITY...5 TO 15 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS MAY PRODUCE ERRATIC AND
  GUSTY WINDS AND DRY LIGHTNING STRIKES OVER THE EXTREME
  SOUTHEASTERN PANHANDLE AND ROLLING PLAINS LATE TODAY.

* IMPACTS...WEATHER AND FUELS WILL BE CONDUCIVE FOR EXTREME FIRE
  BEHAVIOR AND WILDFIRE DEVELOPMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. OBSERVE BURN BANS. AVOID THE USE OF OPEN FLAMES OR
ANY ACTIVITIES THAT MAY GENERATE SPARKS. DO NOT THROW CIGARETTES
ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON
DRIVING SURFACES AND DO NOT DRIVE THROUGH TALL GRASS. ACCIDENTAL
IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS
WILDFIRES. 

&&

$$
2 follow-up statements
415 
WWUS84 KLUB 162018
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
318 PM CDT THU JUN 16 2011

TXZ021>044-170300-
/O.CON.KLUB.FW.W.0042.000000T0000Z-110617T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
318 PM CDT THU JUN 16 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND VERY HIGH 
DANGER FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND
ROLLING PLAINS...

* AFFECTED AREA...PARMER...CASTRO...SWISHER...BRISCOE...HALL...
  CHILDRESS...BAILEY...LAMB...HALE...FLOYD...MOTLEY...COTTLE...
  COCHRAN...HOCKLEY...LUBBOCK...CROSBY...DICKENS...KING...YOAKUM...
  TERRY...LYNN...GARZA...KENT...AND STONEWALL COUNTIES...

* WIND...20 TO 25 MPH AT THE 20 FOOT LEVEL.

* HUMIDITY...5 TO 15 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS MAY PRODUCE ERRATIC 
  AND GUSTY WINDS AND DRY LIGHTNING STRIKES OVER THE EXTREME 
  SOUTHEASTERN PANHANDLE AND ROLLING PLAINS LATE TODAY.

* IMPACTS...WEATHER AND FUELS WILL BE CONDUCIVE FOR EXTREME 
  FIRE BEHAVIOR AND WILDFIRE DEVELOPMENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. OBSERVE BURN BANS. AVOID THE USE OF OPEN FLAMES OR
ANY ACTIVITIES THAT MAY GENERATE SPARKS. DO NOT THROW CIGARETTES
ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON
DRIVING SURFACES AND DO NOT DRIVE THROUGH TALL GRASS. ACCIDENTAL
IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS
WILDFIRES.

&&

$$
350 
WWUS84 KLUB 170303
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1003 PM CDT THU JUN 16 2011

TXZ021>044-170415-
/O.EXP.KLUB.FW.W.0042.000000T0000Z-110617T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1003 PM CDT THU JUN 16 2011

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING WAS ALLOWED TO EXPIRE AS CRITICAL RED FLAG
CONDITIONS HAVE DECREASED ACROSS THE AREA THIS EVENING. WARM
TEMPERATURES WERE CONTINUING TO CONTRIBUTE TO VERY LOW RELATIVE
HUMIDITIES BUT WINDS HAVE SUBSIDED BELOW CRITICAL LEVELS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jun 15, 11:42 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jun 15, 11:42 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1142 PM CDT WED JUN 15 2011

.AVIATION...
FOR TONIGHT...A LOW LEVEL JET HAS BEEN INCREASING TO BETWEEN 35
AND 40 KNOTS OUT OF THE SOUTH TO SOUTHEAST AND WILL CONTINUE
THROUGH THE OVERNIGHT HOURS. WILL PLACE A LLWS GROUP FOR BOTH TAF
SITES. THESE LOW LEVEL WINDS WILL QUICKLY MIX DOWN TO THE SURFACE
AFTER SUNRISE LEADING TO GUSTY WINDS BY MID MORNING. WINDS MAY
ALSO STRENGTHEN BY THE AFTERNOON WITH A STRENGTHENING SURFACE
PRESSURE TROUGH ACROSS THE AREA. ISOLATED STORMS MAY DEVELOP
WITHIN THE VICINITY OF A SHARP DRYLINE NEAR THE CAPROCK LATE
THURSDAY AFTERNOON. A CB WILL BE IN BOTH TAF SITES HOWEVER
CONFIDENCE IS HIGHER IN KCDS BEING AFFECTED BY AN ISOLATED STORM
THAN KLBB. EXPECT POSSIBLE LLWS AGAIN LATE THURSDAY NIGHT OR EARLY
FRIDAY MORNING.

&&

PREV DISCUSSION... /ISSUED 341 PM CDT WED JUN 15 2011/

SHORT TERM...
CONVECTIVE INHIBITION TODAY HAS BEEN SLOW TO DISSOLVE...SOME WEAKNESS
SHOWING NEAR DRY-LINE AND STATIONARY FRONT BOUNDARY ADJACENT TO THE
EXTREME SOUTHWESTERN SOUTH PLAINS...ALONG OUR HIGHER WESTERN
TERRAIN...AND ALSO WEDGING IN THROUGH THE SOUTHERN ROLLING PLAINS.
CUMULUS CLOUDS LIKEWISE HAVE BEEN SLOW TO DEVELOP. SHORT RANGE HIGH
RESOLUTION SOLUTIONS SEEM TO PREFER AREAS NEAR OR JUST SOUTH OF
FRONTAL BOUNDARY FOR THUNDER CHANCES AND PERHAPS LATER ON TONIGHT IF
ONE OR TWO NORTHWEST FLOW THUNDERSTORMS MANAGE TO SURVIVE OFF THE
HIGHER TERRAIN OF EASTERN NEW MEXICO INTO OUR NORTHWESTERN ZONES.
WE HAVE TRIMMED MENTION OF THUNDER TONIGHT TO ISOLATED HIGH BASED
DRY STORMS...WITH PROBABILITY LESS THAN 15 PERCENT. LOW LEVEL
SOUTHEAST TO SOUTHERLY FLOW WILL INCREASE OVERNIGHT AS SURFACE LOW
PRESSURE TROUGH SLOWLY DEEPENS OVER SOUTHERN AND CENTRAL HIGH
PLAINS. A LOW LEVEL JET MAXIMUM IS EXPECTED TO MATURE LATER THIS
EVENING SOUTH TO NORTH OVER THE CENTRAL SOUTH PLAINS AND EDGE
GRADUALLY EAST LATER TONIGHT BEFORE MIXING INTO GUSTY SOUTHERLY
WINDS THURSDAY MAINLY OVER THE EASTERN SOUTH PLAINS AND ROLLING
PLAINS. SURFACE WINDS THURSDAY OTHERWISE ARE EXPECTED TO BE IN THE
BREEZY CATEGORY WHILE TEMPERATURES CLIMB BACK INTO READINGS THAT
CONTINUE TO BE TYPICAL FOR THIS JUNE...MOSTLY 100-104 ON THE CAPROCK
AND 104-108 OVER THE ROLLING PLAINS. WE CONTINUE TO SEE PERSISTENT
UPPER LEVEL DIVERGENCE SIGNATURES WITH LATEST MODEL RUNS OVER
EASTERN SOUTH PLAINS THURSDAY AFTERNOON WITH MODELS ATTEMPTING TO
DEVELOP DEEP MOIST CONVECTION ALONG A SURFACE DRY-LINE. FORECAST
SOUNDINGS ONCE AGAIN ARE HIGH-BASED WITH ONLY MODEST INSTABILITY. WE
WILL ADD ANOTHER MENTION FOR ISOLATED MOSTLY DRY THUNDERSTORMS
MAINLY JUST EAST OF I-27 ON THURSDAY AFTERNOON. RMCQUEEN

LONG TERM...
HOT TEMPERATURES AND ONLY LOW CHANCES OF HIGH-BASED LATE DAY STORMS
WILL BE THE PRIMARY MODE THROUGH MUCH OF THE EXTENDED FORECAST. IN
ADDITION...ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH MUCH OF THE PERIOD AS GUSTY SOUTH TO SOUTHWESTERLY WINDS
BLOW WITHIN THE HOT AND DRY AMBIENT AIRMASS.

SOUTHWEST FLOW ALOFT WILL QUICKLY RETURN TO THE REGION TOMORROW AND
PERSIST THROUGH THE WEEKEND BEFORE THE WESTERN CONUS TROUGH
EVENTUALLY GETS KICKED EAST DURING THE EARLY TO MIDDLE PARTS OF NEXT
WEEK. THIS PATTERN WILL KEEP THE HOT CONDITIONS IN PLACE WITH A
DRYLINE ROAMING IN/NEAR THE AREA. EARLY ON...THE DRYLINE AND AN
UPPER LEVEL DISTURBANCE GRAZING THE AREA COULD SUPPORT ISOLATED
STORM CHANCES ACROSS THE EASTERN HALF OF THE FA INTO THE EVENING
HOURS. VERY HOT...DRY AND DEEPLY MIXED LOWER LEVELS ARGUE FOR A
STRONG WIND THREAT WITH ANY MORE ROBUST CORES ALOFT...THOUGH
APPRECIABLE RAIN CHANCES WILL REMAIN LOW. THE DRYLINE IS FORECAST
TO PUSH FURTHER EAST...PERHAPS OUT OF THE CWA...ON FRIDAY...WITH
BREEZY DOWNSLOPE WINDS PUSHING ABOVE THE TRIPLE DIGIT MARK
AREAWIDE. IN FACT...WOULD NOT BE SURPRISED TO SEE HIGHS IN THE
EASTERN ZONES THREATEN 110 DEGREES.

FLOW ALOFT WILL BACK SLIGHTLY THIS WEEKEND AND THIS SHOULD HELP KEEP
THE DRYLINE IN THE AREA. ADDITIONALLY...MEDIUM RANGE MODELS CONTINUE
TO PICK UP ON A MID-LEVEL FETCH OF SUBTROPICAL MOISTURE MOVING
AROUND THE WESTERN/NORTHERN PERIPHERY OF THE SUBTROPICAL RIDGE AND
OVER THE SOUTH PLAINS. THE COMBINATION OF THE DRYLINE AND IMPROVED
MID-LEVEL MOISTURE COULD SUPPORT SLIGHTLY BETTER LATE DAY HIGH-BASED
STORM CHANCES...THOUGH HOT/DRY LOWER-LEVELS AGAIN ARGUE AGAINST ANY
WIDESPREAD MEANINGFUL RAIN CHANCES...WITH GUSTY DOWNBURST WINDS A
HIGHER LIKELIHOOD WITH ANY STRONGER CORES THAT CAN DEVELOP ALOFT.
FOR NOW...HAVE DECIDED TO KEEP POPS AROUND 10-12 PERCENT OVER THE
WEEKEND...BUT DID INSERT AN ISOLATED STORM MENTION EACH AFTN/EVNG.

DIFFERENCES THEN BEGIN TO INCREASE WITH THE EXACT DEPTH/TIMING OF
THE PASSAGE OF THE WESTERN TROUGH INTO THE PLAINS BY EARLY NEXT WEEK.
THE ECMWF REMAINS THE SLOWEST AND DEEPEST...AND IF IT WOULD COME TO
FRUITION IT COULD RESULT IN BETTER STORM CHANCES ACROSS AT LEAST
THE EASTERN SECTIONS /ALONG AND EAST OF WHERE THE DRYLINE SETS UP/
NEXT MONDAY/TUESDAY. HOWEVER...THE GFS...DGEX AND CMC ARE FASTER
WITH THE UPPER TROUGH PASSAGE AND GIVEN THE UNCERTAINTY HAVE KEPT
THE FORECAST DRY EARLY NEXT WEEK FOR NOW. BEYOND THAT...IT DOES
LOOK LIKE AT LEAST A SHORT PERIOD OF NORTHWEST FLOW ALOFT ALONG
WITH A COLD FRONT DROPPING INTO/NEAR THE AREA AROUND THE MIDDLE OF
NEXT WEEK...BEHIND THE PASSAGE OF THE UA TROUGH. GIVEN THE DECENT
SIGNAL AMONGST MANY OF THE MEDIUM RANGE MODELS...HAVE DECIDED TO
INSERT A SLIGHT CHANCE OF STORMS INTO THE FORECAST NEXT WEDNESDAY.
IF NOTHING ELSE...WE SHOULD ALSO FINALLY SEE A COOLING TREND
TOWARD THE MIDDLE OF NEXT WEEK.

FIRE WEATHER...
DRY...HOT...AND BREEZY CONDITIONS THURSDAY WILL FLIRT WITH RED FLAG
CRITERIA AS THE NEXT ROUND OF PERSISTENT SURFACE TROUGHING AND UPPER
LEVEL SOUTHWEST FLOW BEGINS. A LOW LEVEL JET WILL MIX OUT THURSDAY
MORNING BRINGING LOW END WINDY CONDITIONS MAINLY TO THE EASTERN HALF
OF OUR AREA...THOUGH SURFACE RELATIVE HUMIDITY IS EXPECTED TO REMAIN
ELEVATED DURING THIS TIME TO THE EAST OF THE DRY-LINE. BY
AFTERNOON...WITH VERY STRONG HEATING SURFACE RELATIVE HUMIDITY OVER
EASTERN AREAS WILL BE APPROACHING 15 PERCENT THOUGH SURFACE WINDS
MAY BE A BIT ON THE DECLINE. THE WESTERN ZONES WILL BE VERY HOT AS
WELL...THOUGH SURFACE WIND SPEEDS CURRENTLY APPEAR A BIT LOWER THAN
EASTERN ZONES. HOWEVER...VERY DEEP MIXING TO NEAR 500 MB IS EXPECTED
WITH ABOUT 35 KT FLOW AT THAT LEVEL...SO CERTAINLY THERE SHOULD BE
SOME GUSTY CHARACTER TO THE WINDS THAT COULD PUSH UP CLOSE TO RED
FLAG CRITERIA. ANYWAY...IT APPEARS THURSDAY WILL BE A CLOSE CALL FOR
A RED FLAG EVENT. WE GAVE STRONG CONSIDERATION TO ISSUING A FIRE
WEATHER WATCH FOR THE FULL AREA...BUT CHOSE TO HOLD OFF AS OUR
CONFIDENCE LEVEL IN ACHIEVING REQUIRED 3 HOUR DURATION IS NOT MORE
THAN 50 PERCENT AT THIS TIME. THURSDAY...AT A MINIMUM...WILL REQUIRE
ELEVATED FIRE DANGER AREA-WIDE. RMCQUEEN

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
CONTINUE ON THROUGH THE REMAINDER OF THE WORK WEEK...WEEKEND AND
PERHAPS INTO EARLY NEXT WEEK...AS SOUTHWESTERLY FLOW ALOFT KEEPS
HOT...MOSTLY DRY AND BREEZY TO WINDY CONDITIONS IN PLACE. THE
WINDS MAY PEAK LATE IN THE WEEKEND INTO EARLY NEXT WEEK WHEN AN
UPPER LEVEL SYSTEM PASSES TO THE NORTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        62 102  63 101  63 /  10   0  10   0   0
TULIA         70 103  64 103  64 /  10  10  10   0   0
PLAINVIEW     70 101  66 104  67 /  10  10  10   0  10
LEVELLAND     69 104  68 104  67 /  10  10  10   0  10
LUBBOCK       72 104  70 104  70 /  10  10  10   0  10
DENVER CITY   67 104  70 105  68 /  10   0  10   0  10
BROWNFIELD    68 105  71 105  69 /  10  10  10   0  10
CHILDRESS     74 106  73 109  72 /  10  10  20   0  10
SPUR          71 104  72 107  73 /  10  10  10  10  10
ASPERMONT     76 107  74 110  75 /  10  10  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, Jun 15, 11:12 AM CDT, 16 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1112 AM CDT WED JUN 15 2011

TXZ021>044-161615-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1112 AM CDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

ISOLATED HIGH BASED THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND THIS EVENING. THE BEST CHANCE FOR ISOLATED STORM
DEVELOPMENT WILL BE OVER THE EXTREME SOUTHERN PANHANDLE...NORTHERN
SOUTH PLAINS...AND ROLLING PLAINS. ANY STORMS THAT DEVELOP WILL
HAVE THE POTENTIAL TO PRODUCE LOCALIZED DAMAGING WIND
GUSTS...RESTRICTIONS TO VISIBILITY FROM BLOWING DUST...AND DRY
LIGHTNING STRIKES WHICH COULD INITIATE FIRE STARTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

BREEZY SOUTH TO SOUTHWEST WINDS WILL COMBINE WITH HOT
TEMPERATURES...DRY AIR...AND EXTREMELY DRY FUELS TO CREATE AN
ELEVATED TO CRITICAL WILDFIRE DANGER ACROSS THE OUTLOOK AREA
THROUGH THE WEEKEND.

IN ADDITION...ISOLATED HIGH BASED THUNDERSTORMS MAY DEVELOP DURING
THE AFTERNOON AND EVENING HOURS ALONG AND EAST OF A DRYLINE THAT
WILL SLOSH ACROSS THE OUTLOOK AREA ON THURSDAY AND FRIDAY. ANY
STORMS THAT DO FORM WILL LIKELY PRODUCE LITTLE RAINFALL...BUT WILL
HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS...RESTRICTIONS TO
VISIBILITY FROM BLOWING DUST...AND DRY LIGHTNING STRIKES WHICH
COULD INITIATE FIRE STARTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY DUE TO A LIMITED SEVERE WEATHER
THREAT.

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.